# SDR CALA0100264

- Difficulty date: March 30, 2001
- Submitted: March 30, 2001
- Operation: Air carrier
- Aircraft: N16813
- Make and model: Doug DC-9-82
- Aircraft serial: 48066
- Aircraft time: 49,495 hours, 39,034 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bungee Cylinder
- Part number: 59516395001
- Condition: Defective
- Location: Nlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

WHEN GEAR WAS LOWERED FOR LANDING ON APPROACH TO ORD THREE RED UNSAFE LIGHTS WERE ILLUMINATED.  A GO-AROUND WAS PERFORMED AND QRH PROCEDURES WERE ACCOMPLISHED WITH SUCCESSFUL GEAR EXTENSION.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE TROUBLESHOOTING FOUND THE NOSE GEAR NOT EXTENDING HYDRAULICALLY.  MAINTENANCE FOUND THE NOSE GEAR BUNGEE CYLINDER AT FAULT.  THE BUNGEE CYLINDER WAS REMOVED AND REPLACED IAW MM 32-32-7.  THE LANDING GEAR CONTROL VALVE WAS REPLACED AS A PRECAUTIONARY MEASURE AND THE SYSTEM WAS TESTED IAW MM 32-32-01.
